MAUDE Adverse Event Report: CVRX, INC BAROSTIM NEO2; CAROTID SINUS LEAD

CVRX, INC BAROSTIM NEO2; CAROTID SINUS LEAD
Model Number 1036
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Dyspnea (1816); Discomfort (2330); Twiddlers Syndrome (4563); Swelling/ Edema (4577)
Date of Event 03/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
While analysis was unable to be performed as the device was not returned, per the opinion of the physician, the root cause of the event was suspected to be twiddlers syndrome due to twisting and turning of the battery/generator in its pocket.The device history and sterilization record for this device serial number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Id# (b)(6).
 
Event or Problem Description
A barostim system was implanted on (b)(6) 2025.On (b)(6) 2026, the patient presented to the emergency room with shortness of breath, swelling and abdominal pain and an x-ray was done routinely and showed the ipg projecting over their right upper chest, extending into the right neck, with several twists and turns along the path of the lead.Around 30-mar-2026, the patient experienced tightness in their neck when they turn their head to the right and on (b)(6) 2026, they had a virtual follow up with their physician.It was suspected that the root cause was twiddlers syndrome due to twisting and turning of the battery/generator in its pocket.An x ray was done, revealing a twist in the lead.It was noted that the lead did not appear fractured and they were unsure if the device was working.The patient was seen for a follow up on (b)(6) 2026 and their lead impedance was at 130.On (b)(6) 2026, a successful lead revision was done.The fractured lead was cut, and a new lead was placed to the left carotid.Per the opinion of the physician, it was suspected that that the sob may have been caused by barostim not delivering the therapy appropriately, and as of (b)(6) 2026, the patient reported that they were doing well and not experiencing sob.

Brand Name
BAROSTIM NEO2
Common Device Name
CAROTID SINUS LEAD
Manufacturer (Section D)
CVRX, INC
9201west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer (Section G)
CVRX, INC
9201west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer Contact
vincent mbibi
9201west broadway avenue
suite 650
minneapolis, MN 55445
7634162856
MDR Report Key25306882
Report Number3007972010-2026-00066
Device Sequence Number21211714
Product Code DSR
UDI-Device Identifier00859144004463
UDI-Public(01)00859144004463(17)270306
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P180050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1036
Device Catalogue Number100063-212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 YR
Patient SexFemale
Patient Weight143 KG
Patient RaceBlack Or African American